# SDR RI9A2012FA0000125

- Difficulty date: February 20, 2012
- Submitted: February 21, 2012
- Operation: Air carrier
- Aircraft: N2233Z
- Make and model: Bnorm BN2A26
- Aircraft serial: 023
- Aircraft time: 30,408 hours
- Engine: Lyc O540E4C5
- Engine time: 5,331 hours
- Propeller: Hartzl HCC2YK2
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Case
- Condition: Damaged
- Location: Lt Engine
- Part time: 5,331 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, T, J
- Precautionary procedure: A

## Discrepancy

PILOT EXPERIENCED AN ROUGH RUNNING LT ENGINE 20 MINUTES INTO THE FLIGHT.  THE PILOT REPORTED THAT ALL LT ENGINE INSTRUMENT INDICATIONS WERE NORMAL AT THAT TIME.  OIL PRESSURE DROPPED TO ZERO, TURNED BACK TO AIRPORT.  DECLARED AN EMERGENCY AND LANDED WITHOUT ANY FURTHER INCIDENT.  AFTER INSPECTION OF THE LT ENGINE, A HOLE WAS FOUND IN THE TOP OF THE ENGINE CASE BETWEEN CYLINDERS 5 AND 6.  AT THE TIME OF THIS REPORT, THE LT ENGINE HAD NOT BEEN TORN DOWN TO INVESTIGATE THE CAUSE FURTHER.  IT APPEARS THAT A POSSIBLE CONNECTING ROD AND BEARING WOULD BE THE CAUSE OF THE FAILURE.
